Generalized Vitiligo Post Radiotherapy in a Breast Cancer Patient

Fernandes, Donald J (2014) Generalized Vitiligo Post Radiotherapy in a Breast Cancer Patient. Journal of Cancer Research and Therapeutics, 10 (2). pp. 365-367.

[img] PDF
Dr. Donald J Fernanades Repository.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Vitiligo is a common depigmentation disorder of skin, etiology of which is poorly understood. It has been rarely reported as a consequence of radiation at the site of irradiation, more so in patients with prior history of vitiligo. We report a rare clinical vignette that documents radiation‑induced skin depigmentation, which started at the irradiated site and later manifested as generalized vitiligo, in a breast cancer patient with no family history of vitiligo. Studies describing the relationship between skin depigmentation and radiotherapeutic dose are scanty. The possible etiopathological mechanisms of vitiligo and radiation as a potential triggering factor for its development, which has been described in the literature, have been highlighted in this article.

Item Type: Article
Uncontrolled Keywords: Breast cancer; Depigmentation; Radiotherapy; Vitiligo
Subjects: Medicine > KMC Manipal > Radiotherapy and Oncology
Depositing User: KMC Manipal
Date Deposited: 07 Mar 2015 10:47
Last Modified: 07 Mar 2015 10:47
URI: http://eprints.manipal.edu/id/eprint/142130

Actions (login required)

View Item View Item